Hail, Brown
- When
- May 30, 5:25 PM CST
- Where
- Brown County, Mt Sterling
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.983, -90.767
The Sheriff Department reported nickel size hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 30, 4:10 PM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN MAY 30 2004
.DISCUSSION...
CURRENTLY AND IN THE NR-TERM...SIGFNT SVR WX OUTBREAK OCCURRING
ATTM. NOT ONLY A SVR THREAT HIGHLIGHTED BUT ALSO FLOODING GIVEN HVY
RAFL THAT OCCURRED JUST A FEW DAYS AGO AND VERY EFFICIENT RAFL
PRODUCERS ON RADAR ATTM...SO WL CONT FFA THRU MDNGT. THE ACTIVITY
IS XPCTD TO EXIT FA BY MDNGT AS FNT PUSHES THRU AND STG MID-LVL
Q-VEC DIV MOVS THRU.
THE FCST PROBLEM FOR THE NEXT COUPLE OF DAYS THEN TURNS TO NEG-TILT
TROF OVR UPR MS VLY AND ASSOC PCPN CHCS. BY WED...THIS TROF IS GONE
WITH A PREDOMINATELY NWLY UPR FLO TAKING HOLD THRU NXT WKND.
MOISTURE MON THRU WED WL BE AOB NORMAL...WITH PWATS BTWN .6 AND
.85. EVEN B-LYR MOISTURE WL BE RATHER LIMITED...AND THUS POPS FOR
MON AND TUE WL BE LIMITED TO 30 OR BLO DESPITE DECENT INSTAB AT MID
LVLS...ESP ON MON. BY WED...MID LVL SYS AND FNT HV PUSHED THRU FA
TO LWR POPS A TAD THAT DAY.
THRU WED...FCST TEMPS WL BE AT OR SLGTLY BLO NORMAL FOR ERL JUN AS A
SERIES OF COOLER HI PRES BLDS INTO FA. GENERALLY SIDED WITH THE
WRMR GUIDANCE HOWEVER...ESP AT NIGHT...AS WLY SFC WNDS NOT
NECESSARILY A GOOD CLIMATOLOGICAL IND OF VERY COOL WX.
FOR THE EXTDD PD (WED NGT THRU SUN)...NWLY UPR FLO TAKES HOLD THRU
THE PD WHICH WL MAKE ANY PCPN FCST QUITE DIFFICULT...ESP GIVEN THE
MED RNG MDL DEPICTION OF WK VORT CNTRS PROPAGATING SEWD NR MO/IL AFT
FRI. GIVEN HOW FAR OUT THIS IS AND HIGH AMNT OF UNCERTAINTY...
DEFERRED PCPN CHCS TO SLGT CHC AT THIS PT. TEMPS WL BE ARND
SEASONABLE LVLS FOR ERL JUN.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH UNTIL MIDNIGHT CDT.
TORNADO WATCH UNTIL 7 PM CDT.
.IL...FLOOD WATCH UNTIL MIDNIGHT CDT.
TORNADO WATCH UNTIL 7 PM CDT.
&&
TES
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 450 PM CDT SUN MAY 30 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 450 PM CDT SUN MAY 30 2004 ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS ONGOING AND WILL CONTINUE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE CONTINUES TO BE A HIGH RISK OF SEVERE THUNDERSTORMS FOR THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE PUSHING ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO LEAVE THE AREA BY MIDNIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL FOR A FEW STRONG LONG-LIVED TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL ALSO RESULT IN A FLASH FLOOD THREAT...ESPECIALLY OVER PORTIONS OF SOUTHEAST MISSOURI. PEOPLE ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER FORECASTS AND STATEMENTS...AND BE PREPARED IF SEVERE WEATHER THREATENS. DUE TO THE HOLIDAY WEEKEND...PEOPLE WHICH WILL BE OUTDOORS ARE URGED TO HAVE A SOURCE OF QUICK WEATHER INFORMATION CLOSE AT HAND. ALSO PEOPLE LIVING NEAR FLOOD-PRONE AREAS...CREEKS...STREAMS OR RIVERS...OR WITH RECREATIONAL INTERESTS IN THESE LOCATIONS NEED TO PAY VERY CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND ACROSS THE ENTIRE AREA ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING. SPOTTER GROUPS SHOULD PLAN ACCORDINGLY. TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 3 NW LITCHFIELD 39.21N 89.70W
05/30/2004 MONTGOMERY IL TRAINED SPOTTER
TOPS OF TREES BROKEN...ESTIMATED 80 MPH WIND GUSTS.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0557 PM TSTM WND DMG 3 NW LITCHFIELD 39.21N 89.70W
05/30/2004 MONTGOMERY IL TRAINED SPOTTER
TOPS OF TREES BROKEN...ESTIMATED 80 MPH WIND GUSTS.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WEBSTER GROVES 38.59N 90.35W
05/30/2004 ST. LOUIS MO TRAINED SPOTTER
LARGE TREE BRANCHES BLOWN DOWN.
0545 PM TSTM WND DMG SCOTT AFB 38.54N 89.85W
05/30/2004 ST. CLAIR IL TRAINED SPOTTER
6 TO 8 INCH DIAMETER LIMBS BLOWN DOWN.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
606 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG WEBSTER GROVES 38.59N 90.35W
05/30/2004 ST. LOUIS MO TRAINED SPOTTER
LARGE TREE BRANCHES BLOWN DOWN.
0545 PM TSTM WND DMG SCOTT AFB 38.54N 89.85W
05/30/2004 ST. CLAIR IL TRAINED SPOTTER
6 TO 8 INCH DIAMETER LIMBS BLOWN DOWN.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST SCOTT AFB 38.54N 89.85W
05/30/2004 97 MPH ST. CLAIR IL OFFICIAL NWS OBS
SCOTT AFB...KBLV...PEAK WIND GUST OF 97 MPH AT 529 PM.
&&
CVKINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
618 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0529 PM TSTM WND GST SCOTT AFB 38.54N 89.85W
05/30/2004 97 MPH ST. CLAIR IL OFFICIAL NWS OBS
SCOTT AFB...KBLV...PEAK WIND GUST OF 97 MPH AT 529 PM.
&&
CVKINGThe Lincoln radar (KILX), 123 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
1 hail. Local standard time, as filed.
The Sheriff Department reported nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396292.